MAUDE Adverse Event Report: BIO-RAD LABORATORIES, INC. LIQUICHEK IMMUNOLOGY CONTROL LEVEL 3; JJY

BIO-RAD LABORATORIES, INC. LIQUICHEK IMMUNOLOGY CONTROL LEVEL 3; JJY
Catalog Number 596
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Unspecified Eye / Vision Problem (4471)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a laboratory technician at (b)(6), located at (b)(6), reported an eye splash incident involving themselves.The technician was not wearing safety glasses while discarding a qc sample cup into a nearly full biohazard bin.When the cup, containing the liquichek immunology control qc sample, bounced back after being tossed, liquid sprayed into the technician's left eye.The technician immediately rinsed their eye at the eye wash station.Afterward, they contacted the hospital and were prescribed antiviral eye drops over the phone.No harm or injury resulted from this event.The employee and facility had product's instructions for use (ifu) and safety data sheet (sds) and were provided instructions over the phone of how to obtain the certificate of analysis.
 
Additional Manufacturer Narrative
Instruction for use (ifu) provided by bio-rad for testing liquichek immunology control indicates the product contains human source materials and should be considered as potentially infectious and handled with good laboratory practice.Each human donor unit used to manufacture this product was tested as required by fda accepted methods.Test results were non-reactive or negative for evidence of infection due to human immunodeficiency virus (hiv), hepatitis b virus (hbv) and hepatitis c virus (hcv).This product may also contain other human source materials for which there are no approved test.In accordance with good laboratory practice, all human source materials should be considered potentially infectious and handled with the same precautions used with patient specimens.The ifu of liquichek immunology control indicate that caution should be used when handling this product to prevent splashing and instructs the user to wear appropriate eye/face protection when using this product to protect from splashes.

Brand Name
LIQUICHEK IMMUNOLOGY CONTROL LEVEL 3
Common Device Name
JJY
Manufacturer (Section D)
BIO-RAD LABORATORIES, INC.
9500 jeronimo road
irvine CA 92618 2017
Manufacturer (Section G)
BIO-RAD LABORATORIES, INC.
9500 jeronimo road
irvine CA 92618 2017
Manufacturer Contact
gabriela mclellan
9500 jeronimo road
irvine, CA 92618-2017
9495981200
MDR Report Key21691818
Report Number2016706-2025-00010
Device Sequence Number8668310
Product Code JJY
UDI-Device Identifier00847661001201
UDI-Public00847661001201
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K022991
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number596
Device Lot Number85723
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Initial Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown